What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 22, 11:19 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 22, 11:19 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1219 PM EDT Wed Jul 22 2020
.SYNOPSIS...
A stationary front remains settled over the region through Thursday
with several waves of low pressure queued to move along this
boundary through the end of the week. A stronger cold front will
pass through the region early Friday, ushering in cooler and drier
air in time for the weekend. Hot and humid conditions look to return
into next week as return flow takes hold over the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Midday Update...
No significant changes in thinking. Heat index values beginning to
hit or approach advisory criteria so we are on track there. Still a
low confidence forecast with regards to convection later today.
Earlier thinking seems to be playing out as the morning MCS over
western PA has weakened as it has moved east while new convection,
which would likely be the main event for us if it holds together, is
developing to the west-southwest. Per coordination with SPC, will
leave our counties out of Severe Thunderstorm Watch #393 given
activity will arrive here later but will continue to collaboratively
monitor trends with them regarding the need for an eastward
extension or a new watch in the coming hours if confidence
increases. Previous discussion follows...
Morning Update...
For temperatures and today's heat, no significant changes with this
update. Some minor tweaks based on morning trends and latest
guidance, and the high temperature and max heat index values came
out slightly cooler than the previous forecast, but no changes to
headlines. A hot and humid day is expected.
For PoPs and severe weather potential, have made a few changes to
reflect morning trends. Convection is ongoing over western PA this
morning, associated with a remnant MCS moving out of the Midwest
from last night. As is often the case with overnight MCS events, CAM
guidance generally doing a terrible job handling this feature, with
most of the models either many hours too slow with its eastward
progress or not showing it at all. Last run or two of the HRRR may
finally be catching on to current conditions. Given the time of day,
the environment ahead of it is not very favorable for this MCS to
reintensify in the next couple hours. However, it may make it into
our western or northwestern zones by early to mid afternoon, and by
then with the heating of the day conditions may be supportive of
some reintensification. The better chance for severe weather may end
up further south as additional approaching shortwave energy triggers
new convective development towards northern VA and MD. Any storms
that develop out there should propagate into our region by very late
this afternoon or this evening, and it is possible those storms may
congeal into one or more organized clusters as they approach, though
bulk shear values are only marginally sufficient for organized
convection.
In terms of what has actually changes in the grids: Sped up the
arrival of higher PoPs to the west to reflect the possibility that
convection over PA this morning makes it into the western zones by
early afternoon. Also brought PoPs up a little sooner over the
coastal plain of NJ to reflect the continued possibility for
afternoon convection along the sea breeze, not associated with
activity moving in from the west. These storms, if they form, would
likely be sub-severe but capable of locally heavy rain. Otherwise,
the primary threat with any storms today will be damaging winds,
with both the hail and tornado risks continuing to look minimal.
Overall, am fairly confident in convection over the CWA today, some
of which will probably be strong to severe. However, the extent of
the threat, as well as what areas are at most risk for severe
weather, remains rather unclear. As a reflection of this, a region-
wide slight risk for severe weather remains in place for the latest
SPC SWODY1. We'll continue to monitor and fine tune through the day.
Previous discussion follows...
The surface flow is forecast to settle into the southwest for today
resulting in an increase in humidity. High temperatures are expected
to reach the lower and middle 90s in most of our region. The only
exceptions will be the immediate coastline and the elevated terrain
up north where readings should not get above the middle and upper
80s.
The Heat Advisory will remain in effect for today in much of our
forecast area. Maximum heat index values should be near 100 in the
northern part of the advisory, and around 105 to 108 in the south.
The Poconos, far northern New Jersey and the coastal strip will
remain out of the advisory since widespread heat index values of 100
are not likely in those areas.
Another concern for today is the potential for strong to severe
thunderstorms.
A mid level trough was moving across Illinois, Indiana and vicinity
early this morning. There were numerous showers and thunderstorms
ahead of the system. The trough is forecast to reach western
Pennsylvania and West Virginia early this evening and it will likely
push showers and thunderstorms into parts of eastern Pennsylvania
late this afternoon. The increase in low level moisture will cause
mixed layer CAPE values to rise into the 2000 to 2500 J/Kg range in
parts of our region. There is the potential for severe thunderstorms
with damaging winds. Also, precipitable water values are expected to
increase in excess of 2 inches so locally heavy rain may occur.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
Strong to severe thunderstorms are expected to move from west to
east across eastern Pennsylvania, northeastern Maryland, Delaware
and New Jersey this evening. There will be a continued threat of
damaging winds and locally heavy rain. Much of the precipitation is
forecast to pass off the coast by midnight, with the mid level
trough moving overhead late tonight.
Conditions will remain humid with low temperatures mainly in the
70s. The wind is expected to become light and variable. Patchy fog
is possible, especially in areas that receive heavy rainfall.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Summer remains at play with hot and humid conditions through the end
of the workweek as the quasi-stationary front lifts north of the
region Thursday ahead of a surface low to our north. This low will
move eastward Friday, pushing a cold front southward through the Mid-
Atlantic as a shortwave trough pivots eastward across the Great
Lakes and into the Northeast. Gradual amplification will ensue as a
larger long-wave trough develops over the weekend. At the surface
high pressure will build southeast from the Great Lakes into the Mid-
Atlantic, bringing much-needed relief from the heat and humidity
with highs in the upper 80s Friday and Saturday.
Most of this weekend looks dry at this point, with only a few
showers lingering into southern Delaware, in closer proximity to the
stalled cold front to our south. Kept mentionable PoPs to account
for this.
By next week, high pressure begins to dissolve as the dominant
surface ridge shifts to our south and west into the Tennessee River
Valley. Summer-like heat returns Monday with highs rising into the
low to mid 90s under shortwave ridging and return flow from the
southwest. Heat Advisories or Excessive Heat Warnings appear quite
probable at this point. To the north, a shortwave trough drives
another surface low and attendant cold front through the region
Monday. Timing of this front looks to dictate severe potential, with
a later arrival in the afternoon and evening leading to stronger
instability and severe thunderstorm potential. Guidance suggests
another, perhaps stronger cold front may cross the region Tuesday
night. If this ends up being the more dominant front, which is my
feeling at this point, Monday's cold front will likely stall across
the region as it returns north as a warm front Tuesday ahead of the
next cold front. Tuesday looks fairly warm once again with
widespread 90s and another potential day for heat-related advisories
or warnings. Slightly cooler Wednesday behind these features with
highs remaining in the upper 80s to near 90.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Mainly VFR. Isolated showers and thunderstorms this
afternoon, with a more organized line of thunderstorms arriving
from the west and reaching KRDG and KABE around 21Z to 22Z. The
thunderstorms will bring locally heavy rain, IFR conditions and
perhaps strong wind gusts from the west and northwest. A light
and variable wind this morning should become southwest 5 to 10
knots for this afternoon. Medium confidence.
Tonight...Showers and thunderstorms this evening. The thunderstorms
will bring locally heavy rain, IFR conditions and perhaps strong
wind gusts from the west and northwest. The precipitation should
pass off the coast around 04Z. Lingering low clouds and visibility
restrictions are possible afterward. The wind should become light
and variable. Medium confidence.
Outlook...
Thursday...Prevailing VFR with afternoon showers and thunderstorms
and associated restrictions. Southwest winds from 10 to 15 knots.
Moderate confidence.
Friday...VFR conditions with showers and thunderstorms possible once
again. North-northwesterly winds from 5 to 10 knots with variability
as the sea breeze forms in the afternoon. Moderate confidence.
Saturday...VFR with northeasterly winds turning southeasterly from
10 to 15 knots. High confidence.
Sunday...VFR with southwesterly winds from 10 to 15 knots. Moderate
confidence.
Monday...VFR with afternoon showers and thunderstorms possible.
Westerly winds from 5 to 10 knots. Low confidence.
Tuesday...VFR with afternoon showers and thunderstorms possible once
again. Winds turning southwesterly from 5 to 10 knots with gusts to
15 knots. Low confidence.
&&
.MARINE...
A southwest to south wind is forecast to increase to 10 to 15 knots
today. A southwest wind around 10 knots is anticipated for tonight.
Strong to severe thunderstorms are expected for this evening.
Wave heights on our ocean waters should be 2 to 3 feet. Waves on
Delaware Bay are forecast to be 2 feet or less.
Outlook...
Thursday...Prevailing VFR with afternoon showers and thunderstorms
and associated restrictions. Southwest winds from 10 to 15 knots.
Moderate confidence.
Friday...VFR conditions with showers and thunderstorms possible once
again. North-northwesterly winds from 5 to 10 knots with variability
as the sea breeze forms in the afternoon. Moderate confidence.
Saturday...VFR with northeasterly winds turning southeasterly from
10 to 15 knots. High confidence.
Sunday...VFR with southwesterly winds from 10 to 15 knots. Moderate
confidence.
Monday...VFR with afternoon showers and thunderstorms possible.
Westerly winds from 5 to 10 knots. Low confidence.
Tuesday...VFR with afternoon showers and thunderstorms possible once
again. Winds turning southwesterly from 5 to 10 knots with gusts to
15 knots. Low confidence.
Rip Currents...
There is a low risk for the development of dangerous rip currents
for today along the coasts of Delaware and New Jersey. A southerly
wind is forecast to increase to 10 to 15 MPH. Breaking waves are
expected to be 1 to 2 feet with a medium period swell from the south.
The low risk is anticipated to continue on Thursday. A southerly
wind around 10 MPH is expected. Breaking waves are forecast to be
around 2 feet with a medium period swell from the south.
&&
.TIDES/COASTAL FLOODING...
The new moon has occurred, and tide levels will begin to lower.
Water levels will continue to be elevated with the high tide
again on Wednesday evening. The high tide in the morning will
be noticeably lower than the high tide in the evening.
Any minor flooding will be localized and not widespread enough
to warrant a Coastal Flood Advisory.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia
Park, PA (WNG704) remains off the air until further notice due
to damage to the antenna during the June 3 derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ060>062-070-
071-101>106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ009-010-012-
013-015>023-027.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001>003.
MD...Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
019-020.
MARINE...None.
&&
Synopsis...Davis
Near Term...Iovino/O'Brien
Short Term...Iovino
Long Term...Davis
Aviation...Davis/Iovino
Marine...Davis/Iovino
Tides/Coastal Flooding...WFO PHI
Equipment...WFO PHIHazardous weather outlook, Jul 22, 5:20 AM EST, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
620 AM EDT Wed Jul 22 2020
DEZ002-003-MDZ012-015-019-020-231030-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
620 AM EDT Wed Jul 22 2020
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered thunderstorms are possible this afternoon and evening.
Some of the storms may be severe with a primary threat of damaging
winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ001-MDZ008-NJZ015>019-021>023-027-PAZ070-071-102-104-106-231030-
New Castle-Cecil-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Delaware-Philadelphia-Eastern Chester-
Eastern Montgomery-Lower Bucks-
620 AM EDT Wed Jul 22 2020
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, southern New Jersey and southeast
Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered thunderstorms are possible this afternoon and evening.
Some of the storms may be severe with a primary threat of damaging
winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NJZ009-010-012-013-020-PAZ060>062-101-103-105-231030-
Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
620 AM EDT Wed Jul 22 2020
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered thunderstorms are possible this afternoon and evening.
Some of the storms may be severe with a primary threat of damaging
winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NJZ001-007-008-PAZ054-055-231030-
Sussex-Warren-Morris-Carbon-Monroe-
620 AM EDT Wed Jul 22 2020
This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Scattered thunderstorms are possible this afternoon and evening.
Some of the storms may be severe with a primary threat of damaging
winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ004-NJZ014-024>026-231030-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
620 AM EDT Wed Jul 22 2020
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...Today and tonight.
Scattered thunderstorms are possible this evening. Some of the
storms may be severe with a primary threat of damaging winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ430-431-450>455-231030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
620 AM EDT Wed Jul 22 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
Scattered thunderstorms are possible this evening. Some of the
storms may be severe with a primary threat of very strong winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 22, 11:27 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1227 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG MATTHEWS 38.81N 75.95W
07/21/2020 TALBOT MD UTILITY COMPANY
DOWNED POWER LINES NEAR LEWISTOWN ROD IN
MATTHEWS. TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 22, 11:29 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG 1 ESE HOPE 39.03N 75.95W
07/21/2020 QUEEN ANNE'S MD UTILITY COMPANY
REPORTS OF POWER LINES DOWN NEAR DEVERS
BRANCH ROAD IN HOPE. TIME ESTIMATED FROM
RADAR.
&&
CMSLocal storm report, Jul 22, 11:31 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1231 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG CHOPTANK 38.68N 75.95W
07/21/2020 CAROLINE MD UTILITY COMPANY
DOWNED TREES AND POWER LINES NEAR BLADES
ROAD IN CHOPTANK. TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 22, 11:34 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1234 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG HAMBLETON 38.69N 76.06W
07/21/2020 TALBOT MD TRAINED SPOTTER
TRAINED SPOTTER REPORTS 2 LARGE TREES DOWN
NEAR HIS HOME ALONG WITH MANY SMALLER TREES
BLOWN OVER. SPOTTER ALSO REPORTS CONSTANT
CLOUD TO GROUND LIGHTNING.
0945 PM TSTM WND DMG 1 SSW WINDYHILL 38.67N 75.98W
07/21/2020 TALBOT MD UTILITY COMPANY
REPORTS OF DOWNED POWER LINES NEAR WINDY
HILL ROAD AND BRUCEVILLE ROAD. TIME
ESTIMATED FROM RADAR.
0948 PM TSTM WND DMG CHOPTANK 38.68N 75.95W
07/21/2020 CAROLINE MD UTILITY COMPANY
DOWNED TREES AND POWER LINES NEAR BLADES
ROAD IN CHOPTANK. TIME ESTIMATED FROM RADAR.
0953 PM TSTM WND DMG MATTHEWS 38.81N 75.95W
07/21/2020 TALBOT MD UTILITY COMPANY
DOWNED POWER LINES NEAR LEWISTOWN ROD IN
MATTHEWS. TIME ESTIMATED FROM RADAR.
0953 PM TSTM WND DMG PRESTON 38.71N 75.91W
07/21/2020 CAROLINE MD 911 CALL CENTER
DISPATCH REPORTS NUMEROUS TREES DOWN AROUND
THE TOWN OF PRESTON. TIME ESTIMATED FROM
RADAR.
0953 PM TSTM WND DMG 2 SSE TANYARD 38.73N 75.97W
07/21/2020 CAROLINE MD UTILITY COMPANY
REPORTS OF TREES AND WIRES DOWN NEAR
BETHLEHEM ROAD SOUTHEAST OF TANYARD. TIME
ESTIMATED FROM RADAR.
0954 PM TSTM WND DMG 2 WNW PRESTON 38.72N 75.94W
07/21/2020 CAROLINE MD 911 CALL CENTER
DISPATCH REPORTS A TREE INTO A HOUSE ON
MARSH CREEK ROAD WEST OF PRESTON. TIME
ESTIMATED FROM RADAR.
1000 PM LIGHTNING 2 SSE MATTHEWS 38.80N 75.94W
07/21/2020 TALBOT MD FIRE DEPT/RESCUE
A LIGHTNING STRIKE LED TO A FIRE UNDER A
HOUSE ON FOX MEADOW LN. TIME OF STRIKE
ESTIMATED FROM RADAR AND LIGHTNING DATA.
1008 PM TSTM WND DMG 1 WSW CHURCH HILL 39.14N 75.99W
07/21/2020 QUEEN ANNES MD DEPT OF HIGHWAYS
WIND-BLOWN DEBRIS CLOSED STATE HIGHWAY 213
NEAR STATE HIGHWAY 19. TIME ESTIMATED FROM
RADAR.
1008 PM TSTM WND DMG 1 ESE HOPE 39.03N 75.95W
07/21/2020 QUEEN ANNES MD UTILITY COMPANY
REPORTS OF POWER LINES DOWN NEAR DEVERS
BRANCH ROAD IN HOPE. TIME ESTIMATED FROM
RADAR.
1016 PM TSTM WND DMG 2 SW CRUMPTON 39.22N 75.95W
07/21/2020 QUEEN ANNES MD UTILITY COMPANY
DOWNED TREE LIMBS AND WIRES NEAR MCGINNES
ROAD NEAR CRUMPTON. TIME ESTIMATED FROM
RADAR.
1018 PM TSTM WND DMG 1 ESE QUEEN ANNE 38.92N 75.94W
07/21/2020 CAROLINE MD DEPT OF HIGHWAYS
WIND-BLOWN DEBRIS CLOSED MARYLAND ALTERNATE
ROUTE 404 NEAR AND WEST OF CEMETERY ROAD.
TIME ESTIMATED FROM RADAR.
1023 PM TSTM WND DMG 1 NNW SUDLERSVILLE 39.20N 75.87W
07/21/2020 QUEEN ANNES MD 911 CALL CENTER
TWO TREES REPORTED DOWN BETWEEN SUDLERSVILLE
AND CRUMPTON. TIME ESTIMATED FROM RADAR.
1030 PM TSTM WND DMG 2 SE HARTLY 39.15N 75.69W
07/21/2020 KENT DE UTILITY COMPANY
SEVERAL REPORTS OF TREES AND WIRES DOWN NEAR
CRYSTAL ROAD SOUTHEAST OF HARTLY. TIME
ESTIMATED FROM RADAR.
1032 PM TSTM WND DMG 2 SE HARTLY 39.15N 75.69W
07/21/2020 KENT DE UTILITY COMPANY
DOWNED POWER POLE AND WIRES NEAR JUDITH ROAD
NEAR HARTLY. TIME ESTIMATED FROM RADAR.
1114 PM MARINE TSTM WIND 3 SSW LITTLE CREEK 39.13N 75.46W
07/21/2020 M43 MPH KENT DE ASOS
1114 PM TSTM WND GST 3 SSW LITTLE CREEK 39.13N 75.46W
07/21/2020 M43 MPH KENT DE ASOS
KDOV MEASURED GUST.
1120 PM MARINE TSTM WIND FORTESCUE 39.24N 75.18W
07/21/2020 M60 MPH CUMBERLAND NJ MESONET
NJWXNET MEASURED WIND GUST.
&&
CMS/AS/JEOSpecial weather statement, Jul 22, 12:36 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
136 PM EDT Wed Jul 22 2020
PAZ054-055-062-221800-
Monroe-Northampton-Carbon-
136 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARBON...
SOUTHWESTERN MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...
At 135 PM EDT, a strong thunderstorm was located over Beltzville
State Park, or near Lehighton, moving southeast at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Palmerton, Jim Thorpe, Slatington, Walnutport, Brodheadsville,
Danielsville, Kunkletown, Beltzville State Park, Gilbert,
Berlinsville, Penn Forest Reservoir, Kresgeville, Jonas, Bowmanstown,
Parryville, Effort, Trachsville, Fiddletown, Weissport East and
Merwinsburg.
This includes Northeast Extension between mile markers 75 and 86.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4098 7532 4073 7552 4074 7554 4072 7555
4074 7559 4075 7560 4079 7561 4079 7564
4086 7572 4097 7564
TIME...MOT...LOC 1735Z 305DEG 14KT 4086 7560
CMSSpecial weather statement, Jul 22, 12:58 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
158 PM EDT Wed Jul 22 2020
PAZ054-055-221830-
Monroe-Carbon-
158 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CARBON AND
SOUTHWESTERN MONROE COUNTIES...
At 157 PM EDT, a strong thunderstorm was located over Gilbert, or 14
miles northeast of Lehighton, moving east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Wind Gap, Reeders, Brodheadsville, Beltzville State Park,
Saylorsburg, Gilbert, McMichael, Tannersville, Rossland, Penn Forest
Reservoir, Kresgeville, Sun Valley, Jonas, Kunkletown, Effort,
Trachsville, Fiddletown, Merwinsburg and Bartonsville.
This includes Interstate 80 in Pennsylvania between mile markers 302
and 307.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4089 7526 4086 7529 4084 7534 4086 7562
4098 7555 4108 7526
TIME...MOT...LOC 1757Z 257DEG 18KT 4092 7546
CMSNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 905467, 905458, 905471, 905474, 905476, 905478, 905482, 905484, 905487, 905490, 905492, 905494, 905497, 905499, 905500, 905502, 905505, 905507, 905508, 905509, 905510, 905512, 905514, 905516, 905518, 905519, 905524, 905527, 905528, 905530, 905531, 905459, 905534, 905535, 905537, 905539, 905540, 905544, 905546, 905547, and more.